Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 11, NWS Las Vegas, NV

May 10, 2022Mohave County, Arizona; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at May 10, 2022, 12:49 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at May 11, 2022, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2022, 12:49 PM MST (19:49 UTC)
In effect from
May 11, 2022, 10:00 AM MST
Expired
May 11, 2022, 8:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2826 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS85 KVEF 101949
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1249 PM PDT Tue May 10 2022

AZZ101-102-NVZ465-466-111000-
/O.NEW.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/
/O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1249 PM PDT Tue May 10 2022 /1249 PM MST Tue May 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST 
ARIZONA AND PART OF SOUTHERN NEVADA...

 ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 
PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR NORTHWEST ARIZONA AND PART OF FAR SOUTHERN NEVADA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM
PDT /8 PM MST/ Wednesday. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 465 and 466. 

* TIMING...Through 8 pm PDT/MST this evening. On Wednesday, 10 am
  PDT/MST through 8 pm PDT/MST.

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461>464-110300-
/O.CON.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
1249 PM PDT Tue May 10 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463 and
  464.  

* TIMING...Through 8 pm PDT this evening.

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
4 follow-up statements
842 
WWUS85 KVEF 110240
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
740 PM PDT Tue May 10 2022

AZZ101-102-NVZ465-466-110345-
/O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
/O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
740 PM PDT Tue May 10 2022 /740 PM MST Tue May 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA
AND PART OF SOUTHERN NEVADA...


The Red Flag Warning for Tuesday will expire at 8 pm PDT/MST. 

A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/ 
to 8 PM PDT /8 PM MST/ Wednesday.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 465 and 466. 

* TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday. 

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461>464-110345-
/O.EXP.KVEF.FW.W.0010.000000T0000Z-220511T0300Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
740 PM PDT Tue May 10 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR PART OF SOUTHERN NEVADA...

Winds are beginning to come down across the area, with the
majority of sites falling below 20 mph. Thus, the Red Flag 
Warning will be allowed to expire.

$$


weather.gov/lasvegas
656 
WWUS85 KVEF 110310
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
810 PM PDT Tue May 10 2022

AZZ101-102-NVZ465-466-111700-
/O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
810 PM PDT Tue May 10 2022 /810 PM MST Tue May 10 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY 
FOR NORTHWEST ARIZONA AND PART OF SOUTHERN NEVADA...


A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/
to 8 PM PDT /8 PM MST/ Wednesday.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 465 and 466. 

* TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday.

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
593 
WWUS85 KVEF 111636
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
936 AM PDT Wed May 11 2022

AZZ101-102-NVZ465-466-120300-
/O.CON.KVEF.FW.W.0011.220511T1700Z-220512T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
936 AM PDT Wed May 11 2022 /936 AM MST Wed May 11 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST
ARIZONA AND PART OF SOUTHERN NEVADA...

A Red Flag Warning remains in effect from 10 AM PDT /10 AM MST/
to 8 PM PDT /8 PM MST/ Wednesday.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  In Nevada...Fire weather zones 465 and 466. 

* TIMING...10 am PDT/MST through 8 pm PDT/MST Wednesday.

* WIND...Southwest winds 20 to 25 mph with gusts to 45 mph.

* HUMIDITY...Afternoon humidity levels of 5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
028 
WWUS85 KVEF 120258
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
758 PM PDT Wed May 11 2022

AZZ101-102-NVZ465-466-120400-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-220512T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
758 PM PDT Wed May 11 2022 /758 PM MST Wed May 11 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA
AND PART OF SOUTHERN NEVADA...

Humidity levels are increasing to near or above thresholds and at
the same time, winds are decreasing below thresholds. The warning
will be allowed to expire on time.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 10, 12:28 PM MST, 21 minutes earlier.

Area forecast discussion, May 10, 12:28 PM MST, 21 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1228 PM PDT Tue May 10 2022

.SYNOPSIS...Gusty, cool with scattered showers can
be expected through Wednesday as a Spring weather system traverses
the region. Those scattered rain and snow showers will primarily
occur over Inyo, Esmeralda and Nye Counties. Thereafter, the winds
will decrease but temperatures will heat up as high pressure builds
through the weekend with temperatures climbing well above normal.

&&

.DISCUSSION....Upper low over northern California will slowly sink
south through tonight. Best area for rain/snow showers will stay
west of the southern Sierra crest; northward into the central Sierra
and western Nevada. The feature will start to weaken as lifts east
across the Great Basin Wednesday.

Persistent south-southwest belt of stronger winds will lie over the
Mojave Desert and northwest Arizona through tomorrow evening. Very
similar winds and RH values forecast tomorrow in much of Clark and
Mohave Counties so will be issuing a Red Flag Warning. Also, will be
issuing a Wind Advisory for Mohave County under that stronger belt
of winds aloft.

A pocket of instability under cold pool aloft tomorrow should
generate an area of scattered rain/snow showers across northern
Inyo, Esmeralda and Nye Counties. Looks like the Spring Mountains
will be too far south. Snow levels will range between 4500 and 5500
feet with less than an inch of accumulation possible. Elsewhere, it
will stay cool but dry.

Thursday and beyond turning warmer with less wind as cluster
analysis continues to support rising heights with ridge axis
amplifying to our east over the Rocky Mountain states. First triple
digits for the airport still being forecast for Sunday and Monday.
Starting to see a few pixels of High heat risk showing up in Death
Valley NP and lower Colorado River Valley. However, based on current
coverage any heat related product likely would not be issued.

&&

.FIRE WEATHER...Windy and dry conditions, with critical
fuels will continue across much of southern Nevada and northwest
Arizona into this evening. Very similar conditions are expected
Wednesday in northwest Arizona and Clark County. Increasing humidity
values will mitigate the critical risk for remaining parts of
southern Nevada. The persistent period of winds will come to an end
Thursday onward as temperatures heat up through the weekend.

&&

.AVIATION...For Harry Reid...Southwest wind gusting to around 20 kts
increasing to 25-30 kts this afternoon and lasting through sunset.
Gusts continue after sunset and overnight around 20 kts before
increasing again late Wednesday morning. SCT-BKN aoa 25kft through
mid evening then clearing overnight.

For the rest of southern Nevada, northwestern Arizona, and
southeastern California...Expect southwest to west winds gusting 20-
30 kts at area TAF sites through sunset. Overnight, expect gusts to
continue but at lower levels. KBIH could see a period of gusty west
winds later this afternoon into early evening before turning to the
northwest at 15-25kts tonight and Wednesday. All TAF sites except
KBIH will see SCT-BKN clouds aoa 25kft through tonight then clearing
Wednesday morning. At KBIH, mainly clear through tonight with SCT-
BKN 10kft on Wednesday.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION/FIRE Weather...Pierce
AVIATION...Salmen

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:21 AM MSTRed Flag WarningVEFMohave19 hr
May 10, 1:10 PM MSTWind AdvisoryVEFMohave31 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.